MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH
Model Number 105-5081-153
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that significant resistance and stuck were encountered while advancing the solitaire stent through the microcatheter.The patient was undergoing surgery for ischemic stroke thrombus removal located in the left internal carotid artery ophthalmic segment.It was noted the patient's blood flow was xxx and vessel tortuosity was severe.The access vessel was the femoral artery.The patient's baseline modified rankin scale (mrs) score was 4, post procedure score was 1.Baseline national institutes of health stroke scale (nihss) score was 15, post procedure score was 4.Baseline tici score was 0, post procedure score was 2b.Iv tissue plasminogen activator (tpa) was not contraindicated.There were 0 passes with the device.Stroke onset to reperfusion time was 5 hours.It was reported that the surgeon planned to use the sab-6-30 for thrombectomy.The lesion was located in the ophthalmic segment of the left internal carotid artery.After the micro-guidewire guided the microcatheter in place, the micro-guidewire was withdrawn, and the sab-6-30 stent was delivered.Significant resistance was encountered when the stent was halfway delivered, which the surgeon attributed to vascular tortuosity.Delivery continued, but significant resistance occurred, and the stent could not be withdrawn.It was suspected that the stent might be stuck on the inner wall of the microcatheter.Therefore, the stent and microcatheter were removed as a whole, and a new set of stent and microcatheter was used to complete the procedure.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id sab-6-30 (lot: b815824).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Update b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the event could not be determined.Resistance was noted in the middle section of the catheter.A continuous saline flush was administered and maintained as indicated in the ifu.
 
Additional Manufacturer Narrative
Product analysis as found condition: the solitaire ab 6-30 stent device was returned for analysis still within its introducer sheath, inside a dispenser coil, inside an open solitaire ab inner pouch.The rebar 18 catheter was returned for analysis inside a dispenser coil, inside an open rebar 18 catheter inner pouch.Both devices were inside a sealed biohazard bag and a shipping box.Damaged location details: the solitaire ab 6-30 stent finger markers were examined inside the introducer sheath.All finger markers were correctly aligned, and no damage was noted.The stent¿s working and non-working length struts were in good condition.No irregularities were found outside the proximal marker.The marker coil was in good condition.No bends or kinks were found on the pusher wire.The rebar 18 catheter tip and marker were examined, and no damage was noted.The catheter body was in good condition.No voids or flashes were found in the catheter hub.No other anomalies were found.Testing/analysis: the rebar 18 catheter total and usable lengths were measured within specifications.The catheter was flushed with water and found to be patent.The catheter was tested by running an in-house 0.021-inch mandrel through the hub and tip without issues.Conclusion: based on the reported information and device analysis, the customer¿s ¿resistance¿ report could not be confirmed.No damage was noted to the returned solitaire ab 6-30 stent device and rebar 18 catheter.However, the cause of the reported resistance could not be determined.Possible causes of resistance include severe vessel tortuosity, an incompatible/damaged catheter, and a lack of continuous saline/heparinized saline flush during the procedure.In this event, no damage was noted on the returned rebar 18 catheter, and the customer reported that a continuous saline flush was administered and maintained, ruling out a damaged catheter and a lack of continuous saline/heparinized saline flush during the procedure as possible causes.Therefore, severe vessel tortuosity and an incompatible catheter could have contributed to the resistance complaint.The returned solitaire ab 6-30 stent device was incompatible with the returned rebar 18 catheter, as it has a labeled inner diameter (id) of 0.021 inches.Per the solitaire ab instructions for use (ifu): ¿solitaire ab sizes sab-6-xx (all lengths) should be introduced only by means of a 0.027-inch microcatheter inner diameter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REBAR
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23764592
Report Number2029214-2025-02584
Device Sequence Number18563757
Product Code KRA
UDI-Device Identifier00847536026834
UDI-Public(01)00847536026834(17)261014(10)B803126
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5081-153
Device Catalogue Number105-5081-153
Device Lot NumberB803126
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer12/11/2025
01/28/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date01/09/2026
02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale